So I've been diagnosed with Stage 3 Hodgkins Lymphoma, I'm supposed to have 4 cycles of chemotherapy (8 treatments), I've had 2 treatments so far, and after the first treatment my white blood cell count went way too low so my oncologist had me get a Neulasta shot after the second to fix that.
I. Hate. Neulasta.
I was in horrible pain starting Saturday night lasting until Tuesday morning. It started with severe muscle aches and gradually my bones all over began aching too, and I had other side effects such as: a slight temperature at 99 (Monday night), extreme fatigue (Sunday and Monday), severe headaches (everyday), heart beating too fast (everyday), heart throbbing when I bent over which caused the pain in my bones to become a throbbing pain as well (everyday), and the night that I had the shot I felt a few twinges of sharp pain around my spleen but they only came and went for about an hour or two and then I never had anymore pain there. On Sunday I had trouble eating because my tongue and jaw bone hurt so much, and I was in bed most of the day that day, and on Monday I was in bed all day because I was in too much pain to do anything.
I took Tylenol which didn't seem to help at all, and I read online that people swore Claritin made the pain stop for them so I took that during it (whether it helped or not I'm not sure).
Now, here's what really gets me...
I was all ready to suck it up and just go through Hell every other weekend...but my bone pain has come back today (Friday). It started over night, I have bad pain in my lower spine, hip bone, and where my legs connect to my hips. I did stop taking Claritin once the pain stopped a couple days ago, so I've started taking that again to see if that's the reason why, but this really stinks.
So I wanted to know, are there any other options for me? Have any of you opted to get the shot over several days instead of in one injection, and how did that go for you? Also, could I get a partial dose instead of a full dose of Neulasta instead?
Thanks everyone, and good luck with your treatments!